Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 1024, NWS Seattle, WA

July 7, 2012

NWS Seattle, WA issued this small craft advisory at Jul 7, 2012, 2:48 AM PDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2012, 2:48 AM PDT (09:48 UTC)
Expired
Jul 7, 2012, 5:00 AM PDT
In force
2 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WHUS76 KSEW 070948
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
248 AM PDT SAT JUL 7 2012

PZZ131-132-071800-
/O.NEW.KSEW.SC.Y.1024.120707T0948Z-120707T1200Z/
/O.NEW.KSEW.SC.Y.1025.120707T2100Z-120708T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
248 AM PDT SAT JUL 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 2 PM THIS
AFTERNOON TO 5 AM PDT SUNDAY. 

* WIND...WEST 15 TO 25 EARLY THIS MORNING. WEST 15 TO 30 KNOTS
  THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-153-156-071800-
/O.NEW.KSEW.SC.Y.1025.120707T2100Z-120708T0900Z/
ADMIRALTY INLET-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
248 AM PDT SAT JUL 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
PDT SUNDAY. 

* WIND...WEST TO NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 8:30 PM PDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jul 6, 8:30 PM PDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 PM PDT FRI JUL 6 2012

.SYNOPSIS...HIGH PRESSURE ALOFT OVER THE WESTERN U.S. IS EXPECTED TO
CONTINUE BUILDING OVER WASHINGTON THROUGH THE WEEKEND FOR MORE
SUNSHINE AND WARMER TEMPERATURES. HIGH TEMPERATURES FROM ABOUT
SEATTLE SOUTH WILL RISE INTO THE 80S. DEVELOPING SOUTHERLY FLOW
ALOFT WITH SOME EMBEDDED MOISTURE EARLY NEXT WEEK SHOULD GIVE RISE
TO A THREAT OF LATE DAY THUNDERSTORMS OVER THE CASCADES. OTHERWISE
THE WEEK AHEAD LOOKS DRY AND WARM AS WELL.

&&

.SHORT TERM...NEGATIVELY TILTED STRONG UPPER LEVEL RIDGE FROM THE
GREAT BASIN TO BRITISH COLUMBIA THIS EVENING. UPSTREAM...A LARGE
UPPER LEVEL LOW CENTERED NEAR 53N/153W. SATELLITE IMAGERY AND
DOPPLER WEATHER RADAR SHOWS SOME OF THE EMBEDDED MONSOONAL MOISTURE
TO THE WEST OF THE UPPER RIDGE AXIS HAS HELPED FIRE OFF SOME
CONVECTION FROM THE NE OREGON BLUES INTO THE IDAHO PANHANDLE THIS
EVENING...A HINT.

THE 00Z NAM JUST IN CONTINUES THE PREVIOUS GUIDANCE TREND OF THE
FLOW ALOFT BACKING AND BECOMING MORE SOUTHERLY AS THE UPPER RIDGE
CONTINUES TO BUILD INTO THE PACIFIC NW AND THE UPPER LEVEL LOW DIGS
FURTHER SOUTH WELL OFFSHORE. HENCE THE AVAILABLE MOISTURE SHOULD
REACH THE CASCADES BY LATE IN THE WEEKEND WITH A THREAT OF
THUNDERSTORMS PER THE CURRENT FORECAST.

LOW LEVEL ONSHORE FLOW IS STRONGER THIS EVENING THAN LAST. YET THE
LAST VISIBLE SATELLITE IMAGES SHOW MARINE STRATUS WELL OFF THE
COAST. SO ADVECTION OF STRATUS ONSHORE IS NOT A LIKELY SOURCE FOR
AREAS OF MORNING CLOUDS SAT MORNING. BETTER LIKELIHOOD IS FOR
FORMING IN PLACE...FIRST ALONG THE COAST AND THEN INTO THE STRAIT AS
WELL AS THE SOUTH SOUND REGIONS. YET THE MARINE CLOUDS SHOULD BE
QUITE SHALLOW AND BURN OFF QUICKLY FOR A WARMER SAT WITH A LIKELY
REPEAT ON SUN. FORECASTS LOOK ON TRACK INTO EARLY NEXT WEEK. BUEHNER

.LONG TERM...FROM THE PREVIOUS EDITION...MODELS HAVE STRONG ONSHORE
GRADIENTS EACH EVENING NEXT WEEK. ONE OF THOSE NIGHTS IS LIKELY TO
FEATURE A MARINE PUSH. THE KICKER COULD BE AN UPPER TROUGH THAT IS
SCHEDULED TO PASS BY NORTH INTO BRITISH COLUMBIA WEDNESDAY NIGHT IN
THE GFS OR THURSDAY NIGHT IN THE EURO. UNCERTAINTY IS GREAT
ESPECIALLY AS THE EURO HAS BEEN TAKING THE UPPER TROUGH IN A MORE
NORTHERLY DIRECTION LATELY. FOR NOW WILL KEEP THE FORECAST MOSTLY
SUNNY EXCEPT FOR AREAS OF LATE NIGHT AND MORNING CLOUDS...WITH HIGHS
NEAR SEASONAL NORMS. BURKE

&&

.AVIATION...SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH SATURDAY. AT
THE SURFACE...HIGH PRESSURE WILL REMAIN OFFSHORE WITH LOWER PRESSURE
INLAND. AIR MASS DRY AND STABLE...EXCEPT AREAS OF LOW LEVEL MOISTURE
LATE NIGHT AND MORNING HOURS.

STRATUS BURNED OFF THIS AFTERNOON AND EVENING...EVEN OVER THE
COASTAL WATERS. HOWEVER...ONSHORE GRADIENTS ARE A BIT STRONGER
COMPARED TO YESTERDAY AT THIS TIME. SOME STRATUS SHOULD REFORM LATE
TONIGHT ALTHOUGH IT PROBABLY WILL NOT BE TOO EXTENSIVE OR DEEP AND
SHOULD BURN OFF PRETTY QUICKLY LATER SATURDAY MORNING.

KSEA...NORTHERLY WIND 4-8 KNOTS. STRATUS COULD FORM AT THE TERMINAL
FOR A FEW HOURS SATURDAY MORNING BUT THIS WILL BE HIT OR MISS.
SCHNEIDER

&&

.MARINE...HIGH PRESSURE OFFSHORE AND LOWER PRESSURE EAST OF THE
CASCADES WILL MAINTAIN ONSHORE FLOW OF VARYING STRENGTH THROUGH
EARLY NEXT WEEK. SMALL CRAFT ADVISORY WEST WINDS ARE LIKELY LATE
AFTERNOON THROUGH EARLY MORNING HOURS IN THE CENTRAL STRAIT OF JUAN
DE FUCA AND EAST ENTRANCE...AND POSSIBLY INTO ADMIRALTY INLET...FOR
THE NEXT SEVERAL DAYS. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT AND ADMIRALTY
     INLET.

&&

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML   (ALL LOWERCASE)

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:48 AM PDTSmall Craft AdvisorySEW26 hr

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.